Thanks for that Carolyn, I have put on 3lbs overnight and over a stone since Christmas and am glad to hear that it will eventually level out.
My main s/e is lightheadedness and like you I am grateful for the chance of survival and trying to stay positive.
I was told I had to take tamoxifen 3 to 4 weeks after last chemo and not before as it reacts with the chemo.
I am now on tamoxifen herceptin and radio therapy all together and it ok. Nothing Like chemo.
I have put on over a stone in weight. I can only blame the chemo and eating what I want. So god help me now I am cutting down and exercising more now my strength is up!! Hope this has helped x
Usually after chemo. Herceptin's nothing like as hard on you as chemo so you're fine taking it with other things. And it is a good thing to get going on the Tam because of how effective it is.
i forgot to ask onc when i'd start the tamoxifen, is it end of chemo or end of Herceptin? A question for next meeting maybe
i'll take a look at link thanks Jo
I hope the rest of your chemo goes well. Just wanted to say also that there are some women who never have SE's at all! You may be one.
I was initially so disappointed in myself because I thought that mind over matter and expecting the best would mean few if any SE's. I wasn't expecting any.
Good luck with the rest of the chemo and the weight gain.
I've put for you below the link to BCC's publication on Tamoxifen which you may find helpful too.
Thanks for sharing this info, i found out today at my 4th Chemo that i will be going onto Tamoxoifen. I was a bit upset that today was the 1st day that it had been mentioned as part of my treatment. Bit having discussed it and also googled the drug i am reassured about why i need it.
Weight gain is a worry for me, i've put on 1/2 stone since starting Chemo, and i think its time for me to start taking a bit more care with what i've been eating, have to admit to eating prteey much constantly! Hungry lol 🙂
Hello lovely ladies,
Just wanted to update with my ONC's views following my appt yesterday. She absolutely agreed that my SE's were a result of the tamoxifen alone.
I have put on more than half a stone since starting Tamoxifen in September. This is despite continuing to jog throughout my treatment and having the most frugal ( in terms of calories ) Christmas hols ever. The tamoxifen, if anything, has supressed my appetite and I am eating healthily paying attention to whole grain and 5 a day. Also had a good look at portion control and no longer drink wine each week. I expected to lose weight as I kick started my health habits and have been very disappointed that I can put on 3 pounds overnight, puff up and bloat. None of my work clothes fit me so I'm in leggings and tunics.
She did tell me though that the weight gain will eventually plateau and that is the time I will be able to address it properly. It was very reassuring to hear this so I wanted to pass it on in case anyone else is worried about where the weight gain will stop.
I'm not going to list all my other SE's. I'm not moaning about Tamoxifen. I am glad to have the chance of survival that it gives me but was so pleased to have someone go through all of my symptoms and confirm that I'm not going nuts. I'm ready for the long haul.
Good luck with it all girls.